Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 198, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2002, 3:55 PM CDT for Johnson County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 14, 2002, 3:55 PM CDT (20:55 UTC)
- Expired
- Aug 14, 2002, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:25 PM CDT | Hail 1.75 | Cleburne, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:48 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 14, 3:48 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT WED AUG 14 2002 WILL BE BRIEF.... ISOLATED THUNDERSTORMS FORMING ALONG OLD FRONT RUNNING NE-SW ACROSS METROPLEX. ONE OR TWO OF THESE STORMS COULD BRIEFLY BECOME SEVERE THIS EVENING BEFORE DYING AFTER SUNSET. INTERESTING FORECAST THROUGH SATURDAY AS DISTURBANCE IN NW GOMEX POSES FORECAST PROBLEMS. FEEL ETA HAS BEST HANDLE ON CURRENT TRENDS IN UPPER LEVELS WITH POSITIVELY-TILTED RIDGE BUILDING N OF AREA AND DIGGING TROUGH/SHORTWAVE OVER TEXAS. SHORTWAVE OVER TEXAS IS BECOMING INCREASINGLY NEGATIVELY TILTED AS TROUGH DIGS S AND DISTURBANCE OVER NW GOMEX PROPAGATES NW. ETA INDICATES THAT THE TWO EVENTUALLY MAY MERGE OVER SE TEXAS AND SPREAD LARGE AREA OF PCPN OVER EASTERN HALF OF CWA THROUGH SATURDAY. AFTER CONSULTING WITH HGX HAVE DECIDED TO PLAY DOWN POPS FOR NOW BUT WILL INTRODUCE CHANCE CATEGORY EXTREME SE CWA THURSDAY AFTERNOON SPREADING OVER EASTERN HALF OF CWA FRIDAY AND FRIDAY NIGHT. EXPECT PRECIP/CLOUDS TO MOVE OUT BY SATURDAY. LONG TERM...RETURN TO SUMMER TIME. MID TO UPPER 90S OVER CWA SUN THRU WED. WARMING 700 MB TEMPS INDICATE SUFFICIENT CAPPING TO PREVENT THUNDERSTORM FORMATION DURING THE EXTENDED. DFW 70 94 73 92 / 10 0 30 30 ACT 73 92 74 92 / 10 30 30 30 PRX 68 92 71 90 / 10 0 20 30 DTO 68 93 72 92 / 10 0 20 20 TKI 69 94 72 92 / 10 0 20 20 DAL 71 94 74 93 / 10 0 30 30 TRL 72 94 73 91 / 10 0 30 30 CRS 73 93 74 91 / 10 30 30 30 TPL 74 91 74 95 / 10 30 30 30 ROBBINS .FWD... TX...NONE.
In the hours before
Special weather statement, Aug 14, 3:50 PM CDT, 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. A FEW STORMS COULD ALSO PRODUCE BRIEF WIND GUSTS TO 45 MPH. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:13 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Aug 14, 12:02 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 28 min |
| Aug 14, 1:42 AM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 48 min |
| Aug 14, 4:32 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 14, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Aug 14, 6:47 PM CDT | Flash Flood Warning | FWD | Erath | 118 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.